Alert archive / Illinois / Flash Flood Watches in 2013
Flash Flood Watch 8, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 25, 2013, 1:59 PM CDT for 5 counties in Illinois. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 26, 2013, 3:16 AM CDT
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 12:52 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 25, 12:52 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1252 PM CDT TUE JUN 25 2013 .DISCUSSION... ISSUED 1045 AM CDT TUE JUN 25 2013 MADE MINOR ADJUSTMENTS TO THE FORECAST TO INCREASE AFTERNOON POPS SLIGHTLY IN MUCH OF CENTRAL AND EASTERN IL. THE ILX 12Z SOUNDING INDICATED PLENTY OF INSTABILITY AVAILABLE...CAPES OVER 4000 IF WE CAN BREAK OUT OF THE CLOUDS AND SEE MORE SUN. HOWEVER...THE LATEST VISIBLE SATELLITE LOOP SHOWS UPSTREAM CLOUDINESS IN STORE FOR CENTRAL AND EASTERN IL THIS AFTERNOON...WITH A FEW BREAKS AND THIN SPOTS AT TIMES. THE MAIN TRIGGER MECHANISM IS EXPECTED TO BE SHORTWAVE ENERGY/MCV REMNANTS FROM NW MISSOURI. MANY OF THE SHORT RANGES MODELS INDICATE THIS WILL IMPACT OUR AREA LATE IN THE AFTERNOON AND ESPECIALLY TOWARD THE EVENING HOURS. WIND SHEAR IS NOT TOO IMPRESSIVE NOW...BUT SHORT RANGE MODELS LIKE THE NAM AND LOCAL WRF INDICATE THAT IT SHOULD INCREASE BY EVENING IN CENTRAL IL WITH CAPES AROUND 2500 OR SO. SOME CAPPING MAY BE PRESENT IN ECENT AND SE IL...SO CONVECTION MAY HOLD OFF THERE UNTIL LATER THIS EVENING. && .AVIATION... ISSUED 1252 PM CDT TUE JUN 25 2013 PERIODS OF THUNDERSTORMS ARE EXPECTED AT ALL OF THE TAF SITES IN CENTRAL AND EASTERN IL THE NEXT 24 HOURS. THE HIGH RESOLUTION MODELS LIKE THE HRRR...RUC AND LOCAL WRF ARE IN FAIR AGREEMENT THAT AT LEAST SCT CONVECTION WILL DEVELOP LATER THIS AFTERNOON IN WEST CENTRAL IL...IN RESPONSE TO ABUNDANT INSTABILITY AND A SHORTWAVE NOW MOVING TOWARD CENTRAL MO...AND IMPACT THE TAF SITES AROUND 21-23Z. AM ANTICIPATING A BRIEF RESPITE IN THE CONVECTION AS THE ATMOSPHERE LIKELY STABILIZES...DUE TO RAIN FROM LATER AFTERNOON STORMS...AROUND OR SHORTLY AFTER SUNSET. LATER IN THE EVENING AND OVERNIGHT...THE SHORT RANGE AND HIGH RESOLUTION MODELS ARE IN FAIR AGREEMENT THAT SCT CONVECTION WILL REDEVELOP CLOSE TO OR SHORTLY AFTER MIDNIGHT IN RESPONSE TO AMPLE LOW LEVEL MOISTURE AND INCREASING LOW LEVEL WINDS/MOISTURE TRANSPORT. AT THIS TIME IT APPEARS THAT THE MOST LIKELY AREA TO EXPERIENCE THIS WILL BE IN THE NORTHERN TAF SITES FROM KPIA-KBMI. AM CONFIDENT THIS WILL IMPACT THESE AREAS...SO WENT WITH A PREDOMINANT TSRA GROUP FOR A FEW HOURS BEFORE DAYBREAK. CONFIDENCE WANES WITH SOUTHWARD AND EASTWARD EXTENT AS THE MODELS DO NOT AGREE ON THE PROPAGATION OF THE STORMS. MILLER && .PREV DISCUSSION... ISSUED 240 AM CDT TUE JUN 25 2013 SHORT TERM...TODAY THROUGH WEDNESDAY... MAIN CONCERNS IN THIS PERIOD ARE WITH SEVERE WEATHER POTENTIAL... ESPECIALLY ON WEDNESDAY. DAY1 CONVECTIVE OUTLOOK SHOWS THE SLIGHT RISK FROM ABOUT I-72 NORTHWARD TODAY. LATEST IN THE SERIES OF NOCTURNAL MCS SYSTEMS WAS TRACKING ALONG THE ILLINOIS/WISCONSIN BORDER AT 2 AM. WHILE HIGHER RESOLUTION MODEL GUIDANCE KEEPS THE TRACK OF THIS WELL TO OUR NORTH...RADAR MOSAICS STARTING TO SHOW THE OUTFLOW BOUNDARY DROPPING SOUTHWARD THROUGH NORTHERN ILLINOIS. THE AIR TO THE SOUTH WILL BECOME QUITE UNSTABLE LATER TODAY WITH CAPES OF OVER 3000 J/KG. ANOTHER MCS PROGGED TO DEVELOP TO THE NORTHWEST AS A SHORTWAVE MOVES IN FROM THE PLAINS...WITH THIS MCS SLIDING ACROSS THE NORTH HALF OF ILLINOIS LATER TODAY. HIGHER PROBABILITIES ARE FOCUSED MORE ON THE I-80 CORRIDOR. STORMS THAT DO FORM WILL AGAIN HAVE THE POTENTIAL FOR HEAVY RAIN...WITH PRECIPITABLE WATER VALUES OF AROUND 1.8 INCHES. SPC PROBABILITY GRAPHICS FOR THE DAY2 OUTLOOK SHOW A SEVERE WEATHER THREAT OVER ALL OF OUR AREA BUT FOCUS ON LOCATIONS ALONG AND EAST OF I-57 WITH THE HIGHEST THREAT FOR SEVERE WEATHER ON WEDNESDAY...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS. COLD FRONT SHOULD BE CROSSING THE STATE DURING THE AFTERNOON. AIR MASS WILL BE EXTREMELY UNSTABLE AHEAD OF IT...WITH CAPES OF AROUND 4500 J/KG AND 0-6KM BULK SHEAR OF 30-40 KNOTS. PRECIPITABLE WATER VALUES OF AROUND 1.8 INCHES POINT TO POTENTIAL FOR HEAVY RAIN ONCE AGAIN...BUT HOPEFULLY THE STORMS ON WEDNESDAY WILL BE MORE PROGRESSIVE AS COMPARED TO THE LAST FEW DAYS. HIGH TEMPERATURE FORECASTS THE LAST FEW DAYS HAVE BEEN A REAL STRUGGLE WITH ALL OF THE CONVECTION IN THE AREA. HAVE SCALED BACK HIGHS A COUPLE DEGREES...GOING CLOSER TO A MET/MAV BLEND. IF THE CONVECTION TODAY IS MORE ISOLATED...THEN THE WARMER MAV NUMBERS SHOULD BE ATTAINABLE. LONG TERM...THURSDAY THROUGH MONDAY... INITIAL COLD FRONT ON WEDNESDAY WILL BE A BIT OF A TEASE...WITH VERY WARM AND HUMID CONDITIONS CONTINUING INTO THURSDAY. A STEADY PUSH OF COOLER AIR SHOULD BEGIN TO SPREAD IN ON FRIDAY AS AN UPPER LOW OVERSPREADS THE GREAT LAKES...AND STARTS A PERSISTENT NORTHWEST FLOW OVER THE MIDWEST. BOTH THE GFS AND ECMWF MODELS SHOW A SIGNIFICANT UPPER TROUGH BEING CARVED OUT OVER THE MIDWEST AND LOWER MISSISSIPPI VALLEY THIS WEEKEND...WITH THE LATTER MODEL A BIT MORE PERSISTENT AND LASTING THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL...BUT NOT ABNORMALLY OUT OF LINE FOR THE END OF JUNE. BLENDED MODEL GUIDANCE SHOWS SLIGHT CHANCE POPS FOR MUCH OF THE FRIDAY THROUGH MONDAY PERIOD. WITH THE COLDER AIR ALOFT AND THE DEEP TROUGH OVERHEAD...AM RELUCTANT TO COMPLETELY REMOVE RAIN CHANCES...ALTHOUGH THEY WOULD BE MORE DIURNAL IN NATURE. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 11:40 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT TUE JUN 25 2013 ILZ027>031-036-037-040-041-047-049-050-261100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1140 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR OVER PARTS OF CENTRAL ILLINOIS. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN ARE ANTICPATED LATER TONIGHT. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. ALONG THE SPOON RIVER... MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ038-042>046-048-051>057-061>063-066>068-261100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE- PIATT-SANGAMON-SHELBY-VERMILION- 1140 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR OVER PARTS OF CENTRAL THROUGH EAST CENTRAL ILLINOIS. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN ARE ANTICPATED VERY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 5 PM UNTIL 11 PM. ILZ071>073-261100- CLAY-LAWRENCE-RICHLAND- 1140 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TOWARD EVENING AND OVERNIGHT. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. FLOODING WILL CONTINUE ALONG THE LITTLE WABASH BASIN FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION WEDNESDAY NIGHT WITH THE THREAT FOR MORE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE WEDNESDAY AFTERNOON INTO THE EVENING HOURS WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MILLER
In the hours before
Local storm report, Jun 25, 10:32 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WILLIAMSVILLE 39.95N 89.56W
06/24/2013 M1.00 INCH SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED BASED ON RADAR. NICKEL TO
QUARTER SIZE HAIL. LASTED FOR 5 TO 10 MINUTES.
&&
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:58 AM CDT | River Flood Warning | ILX | Fulton, Knox | 17 hr |
| Jun 25, 2:13 PM CDT | Special Weather Statement | ILX | Tazewell | 62 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 49 min |
| Jun 25, 3:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 59 min |
| Jun 25, 3:48 PM CDT | Areal Flood Advisory | ILX | Fulton | 4 hr |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 52 min |
| Jun 25, 4:16 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 44 min |
| Jun 25, 4:30 PM CDT | Areal Flood Advisory | ILX | DeWitt, Fulton, Logan, McLean, Mason, Tazewell | 6 hr |
| Jun 25, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 46 min |
| Jun 25, 4:50 PM CDT | Special Weather Statement | ILX | Champaign | 55 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | ILX | Piatt | 45 min |
| Jun 25, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 63 min |
| Jun 25, 6:32 PM CDT | Areal Flood Advisory | ILX | Champaign, Piatt | 5 hr |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar, Moultrie | 67 min |
Nearby
Flash Flood Watches in Illinois, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.